Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 34, NWS Raleigh, NC

September 25, 2009Anson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 25, 2009, 4:24 PM EDT for Anson County, North Carolina. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2009, 4:24 PM EDT (20:24 UTC)
Expired
Sep 25, 2009, 6:01 PM EDT
In force
97 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Anson County, NC

The radar

The Columbia radar (KCAE), 142 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 252024
FFWRAH
NCC007-252315-
/O.NEW.KRAH.FF.W.0034.090925T2024Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT FRI SEP 25 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN ANSON COUNTY.
  3 TO 4 INCHES OF RAIN HAS LIKELY FALLEN SOUTHWEST OF WADESBORO 
  SINCE 3 PM. ANOTHER STORM WITH HEAVY RAIN WAS OCCURRING SOUTHEAST 
  OF WADESBORO ALONG HIGHWAY 52.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WHITE STORE...MORVEN AND
  MCFARLAN. FLOODING IS LIKELY ALONG SHAW CREEK AND LITTLE BROWN
  CREEK IN SOUTHWEST ANSON COUNTY...AND ALONG SOUTH FORK JONES CREEK
  IN SOUTHEAST ANSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

&&

LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
      3484 7990 3480 7992 3481 8032

$$

WSS/MWS
2 follow-up statements
000 
WGUS72 KRAH 252058
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI SEP 25 2009

NCC007-252315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
458 PM EDT FRI SEP 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN ANSON COUNTY...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 
OVER SOUTHERN ANSON COUNTY..

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE STORE 
AND MORVEN. FLOODING MAY OCCUR ALONG SHAW CREEK IN VICINITY OF 
HIGHWAY 109 AS WELL AS LITTLE BROWN CREEK. ALSO...FLOODING IS 
POSSIBLE EAST SOUTHEAST OF WADESBORO ALONG SOUTH FORK JONES CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

&&

LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
      3484 7990 3480 7992 3481 8032

$$

WSS
000 
WGUS72 KRAH 252201
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT FRI SEP 25 2009

NCC007-252209-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
601 PM EDT FRI SEP 25 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR SOUTHERN ANSON
COUNTY...

THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED OUT OF THE 
REGION. LOCAL LAW ENFORCEMENT OFFICIALS HAVE NOT RECEIVED ANY 
REPORTS OF FLOODING. THUS THE WARNING HAS BEEN CANCELED. 

LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
      3484 7990 3480 7992 3481 8032

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:09 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 25, 3:09 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT FRI SEP 25 2009

.SYNOPSIS...
A COLD FRONT OVER SOUTHERN NC WILL DRIFT TOWARD THE SC BORDER AND
STALL TONIGHT AND SATURDAY. THE BOUNDARY WILL RETREAT INTO EASTERN
NC AHEAD OF A TRIPLE POINT LOW EXPECTED TO TRACK ALONG THE
INTERSTATE 95 CORRIDOR SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM...

TONIGHT:

ISENTROPIC LIFT FORECAST TO DEVELOP THIS EVENING AS WINDS IN THE
THREE TO FIVE THOUSAND FOOT LAYER SHIFT TO THE EAST OR SOUTHEAST
ATOP THE SURFACE NORTHEAST FLOW. IN ADDITION LIFT MAY GET AN ASSIST
FROM VORTICITY MAXIMA ROUNDING THE TOP OF THE UPPER LEVEL RIDGE
THOUGH THERE IS NO FAITH IN ANY MODELS DEPICTION OF THE DETAILS.
HAVE RAISED RAIN CHANCES TO LIKELY NORTH AND HIGH CHANCE IN THE
SOUTH. THUNDER SHOULD EXIT TO THE SOUTH DURING THE EARLY EVENING AS
THE FRONT CONTINUES SOUTH.

THE REAL PROBLEM IS FORECASTING PRECIPITATION AMOUNTS. IT WILL TAKE
AN ASSIST FROM UPPER LEVEL PVA TO GENERATE WIDESPREAD BASIN AVERAGES
OVER ONE HALF INCH. WITH THIS MOST LIKELY THE FURTHER ONE IS FROM
THE RIDGE CORE HAVE PLACED AMOUNTS APPROACHING TWO TENTHS IN THE
NORTH WITH LESS AMOUNTS SOUTH. THIS IS POSSIBLY CONSERVATIVE.

CURRENT LOW TEMPERATURES ACCEPTED WITH UPPER 50S NORTHEAST TO MID
60S IN THE SOUTH.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM FRIDAY...

SATURDAY AND SATURDAY NIGHT:

A COLD FRONT WILL BE APPROACHING CENTRAL NORTH CAROLINA FROM THE
WEST SATURDAY AND MOVE THROUGH THE AREA SATURDAY NIGHT AND EARLY
SUNDAY. THERE WILL BE DECENT VEERING OF THE WINDS ABOVE THE
SURFACE COLD DOME WHICH IS LIKELY TO PROTECT THE AREA FROM SEVERE
WEATHER WITH THE EXCEPTION OF THE IMMEDIATE VICINITY OF THE FRONT.
CAPE IS FORECAST TO BE THIN AND MINIMAL WITH DEEP LAYER WINDS
BELOW 30 KNOTS THROUGH MOST OF THE LAYER. EXPECT SOME ORGANIZED
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL HAVE TO BE
EVALUATED OVER THE NEXT 24 HOURS. STORMS ARE EXPECTED TO BE
ISOLATED.

AHEAD OF THE FRONT AM NOT READY TO REJECT THE POSSIBILITY OF SHOWERS
OVER THE EAST PIEDMONT AND COASTAL PLAIN SATURDAY MORNING. THERE
APPEARS TO BE ENOUGH MOISTURE IN THE AIR COLUMN AND POTENTIAL FOR
LOW LEVEL CONVERGENCE TO PLACE A 40 TO 50 PERCENT CHANCE IN THE AREA
DURING THE MORNING.

CURRENT TEMPERATURES ACCEPTED WITH AFTERNOON HIGH TEMPERATURES 65
NORTHWEST TO MID 70S SOUTHEAST. OVERNIGHT LOWS IN THE LOW TO MID 60S
SATURDAY NIGHT. -99

AS OF 250 PM THURSDAY...

SUNDAY AND SUNDAY NIGHT: BEHIND THE DEPARTING WARM CONVEYOR
BELT AND SOUTHWESTERLY UPPER JET... THERE MAY BE ADEQUATE
DESTABILIZATION WHERE DEWPOINTS ARE MOST APT TO REMAIN IN THE
LOWER 60S IN THE COASTAL PLAIN.... TO SUPPORT A FEW FLEETING
SHOWERS THROUGH EARLY SUNDAY AFTERNOON. INDEED... MODEL FORECAST
SOUNDINGS INDICATE WEAK AND SHALLOW CAPE (PROVIDED DEWPOINTS HOLD
IN THE LOWER 60S) BENEATH A DEVELOPING SUBSIDENCE INVERSION ALOFT.
HOWEVER... DEEP WESTERLY FLOW AND THE LIMITED INSTABILITY SHOULD
KEEP ANY ACTIVITY ISOLATED AT BEST. GIVEN FORECAST LOW LEVEL
THICKNESSES AT OR SLIGHTLY ABOVE 1400 METERS AND WESTERLY
DOWNSLOPE FLOW... HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S
EXPECTED. THE FLOW SHOULD BEGIN TO BACK AROUND TO SOUTHWESTERLY IN
RESPONSE TO THE APPROACH OF A POWERFUL TROUGH/FRONT FROM THE WEST...
WHICH SHOULD KEEP LOWS GENERALLY 60 TO 65 DEGREES.

MONDAY AND MONDAY NIGHT: THE NWP MODELS HAVE TRENDED NORTHWARD
WITH THE AMPLIFICATION OF A VERY POWERFUL AND COLD TROUGH ALOFT
FROM WESTERN CANADA EARLY THIS WEEKEND TO THE EASTERN GREAT LAKES
REGION BY EARLY NEXT WEEK. EXPECT THE ASSOCIATED SURFACE COLD
FRONT TO SWEEP INTO CENTRAL MONDAY AFTERNOON AND EVENING...
SIMILAR TO THE ECMWF... BUT WITH THE NOTICEABLY COOLER AIR HOLDING
WEST OF CENTRAL NC UNTIL DARK. GIVEN A NORTHWARD TREND IN THE
UPPER TROUGH AND STRONGEST FORCING/COOLING ALOFT AND A
SIGNIFICANT WESTERLY COMPONENT TO THE LOW AND DEEP LAYER FLOW...
EXPECT ONLY ISOLATED SHOWERS OR SPRINKLES MAINLY OVER THE NORTHERN
HALF OF THE CWA MONDAY AFTERNOON. SOUTHWEST WINDS COULD ALSO
BECOME QUITE BREEZY MONDAY AFTERNOON... WHEN FORECAST SOUNDINGS
INDICATE AROUND 30 KTS IN THE MIXED LAYER AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF THE FRONT. HIGH TEMPERATURES GENERALLY 81 TO
87.

RAPID CLEARING IN NW FLOW ALOFT BEHIND THE TROUGH AXIS... WITH
MUCH COOLER AND DRIER AIR POISED TO SPILL INTO THE REGION BY
TUESDAY MORNING. IN FACT... THE MODELS CONTINUE TO DEPICT AROUND A
40 METER/12 HR PLUNGE IN LOW LEVEL THICKNESSES INTO THE 1350 +/-
10 M RANGE BY 12Z TUESDAY... WHICH SHOULD SUPPORT A RANGE OF LOWS
OF 52 TO 60 DEGREES FROM NORTHWEST TO SOUTHEAST.  -MWS

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 235 PM THURSDAY...

A STRETCH OF NEAR NORMAL TEMPERATURES AND RELATIVELY LOW HUMIDITY
WITH DRY/MOSTLY CLEAR CONDITIONS FOR CENTRAL NC THIS PERIOD... AS
A HIGHLY AMPLIFIED BUT (SLOWLY) PROGRESSIVE RIDGE -- FLANKED BY A
PAIR OF DEEP CLOSED LOWS -- MIGRATES FROM THE CENTRAL CONUS TO THE
EAST COAST.

TUESDAY THROUGH FRIDAY: ANY CLOUD COVER SHOULD BE LIMITED
TO SPARSE STRATOCUMULUS BENEATH A PRONOUNCED SUBSIDENCE INVERSION
ALOFT (ESPECIALLY TOWARD THE VA BORDER WHERE CYCLONIC FLOW ALOFT
WILL PERSIST LONGEST IN ASSOCIATION WITH THE CLOSED LOW EXPECTED
TO MOVE FROM THE GREAT LAKES TO OFF THE NEW ENGLAND COAST
DOWNSTREAM OF THE AFOREMENTIONED RIDGE OVER THE CENTRAL CONUS).
GIVEN SUFFICIENT UPPER LEVEL MOISTURE (A VARIABLE POORLY FORECAST
BY THE NWP MODELS)... THERE MAY ALSO BE SOME OROGRAPHIC CIRRUS IN THE
LEE OF THE MOUNTAINS TUESDAY-WEDNESDAY... WHEN THE WIND PROFILE
SHOULD BE FAVORABLY STRONG AND ORIENTED ORTHOGONAL TO THE
MOUNTAINS IN THE PRESENCE OF THE STABLE SUBSIDENCE INVERSION.

OTHERWISE... THE ONLY POTENTIALLY EVENTFUL WEATHER COULD BE A
MARGINALLY CRITICAL FIRE WEATHER DAY TUESDAY OWING TO A WARMING AND
DRYING WNW DOWNSLOPE FLOW (15-30 KTS AT H85 FROM SOUTH TO NORTH)
AND RESULTANT WIND GUSTS BETWEEN 20 AND 25 MPH AND LOWERING RH TO
AROUND 25%. HOWEVER... THE RECENT AND FORECAST WET SPELL AND
BORDERLINE WIND/RH SHOULD MITIGATE ANY SIGNIFICANT THREAT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...

SOME LOCALLY HEAVY RAINS HAVE DEVELOPED OVER THE PAST FEW HOURS
MAINLY SOUTH OF ASHEBORO AND RALEIGH...WITH SCATTERED MOSTLY LIGHTER
SHOWERS NORTH. NORTHEAST WINDS ACROSS CENTRAL NORTH CAROLINA WITH A
COLD FRONT DROPPING INTO SOUTH CAROLINA OVERNIGHT. SHOWERS EXPECTED
TONIGHT INTO SATURDAY MORNING. LITTLE IMPROVEMENT IN THE NORTH PARTS
TO LIFR TO IFR CEILINGS THROUGH THE FORECAST PERIOD WHILE AREAS
SOUTH WILL DEVELOP SIMILAR IFR TO LIFR CEILINGS THIS EVENING AND
CARRY THEM INTO SATURDAY. PERSISTENT NORTHEAST WINDS SHOULD KEEP
VISIBILITIES AT NO WORSE THAN MVFR IN FOG OUTSIDE OF SHOWERS TONIGHT
AND SATURDAY MORNING.

A COLD FRONT WILL APPROACH FROM THE WEST SATURDAY AND EXIT TO THE
EAST AROUND SUNRISE SUNDAY. SHOWERS AND THUNDERSTORMS EXPECTED AHEAD
OF AND NEAR THE FRONT. LOW LEVEL WIND SHEAR IS POSSIBLE SATURDAY
NIGHT.

VFR CONDITIONS EXPECTED BEHIND THE FRONT INTO WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...99
SHORT TERM...99/MWS
LONG TERM...MWS
AVIATION...99
Hazardous weather outlook, Sep 25, 4:14 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT FRI SEP 25 2009

NCZ007>010-021>026-038>041-073>076-261200-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-
414 PM EDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL SWEEP EAST ACROSS THE AREA SUNDAY MORNING BRINGING
A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS.

NCZ011-027-028-042-043-077-078-261200-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-
414 PM EDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE SATURDAY
NIGHT THROUGH EARLY SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE
SATURDAY NIGHT... MAINLY ALONG AND EAST OF INTERSTATE 95.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

NCZ083>086-088-089-261200-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
414 PM EDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A COLD FRONT AND ACCOMPANYING SHOWERS AND THUNDERSTORMS WILL DRIFT
SOUTHWARD THROUGH SOUTHERN NC THROUGH THIS EVENING. THE HEAVIEST
THUNDERSTORMS COULD PRODUCE IN EXCESS OF ONE INCH OF RAIN PER
HOUR AND CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE SATURDAY
NIGHT THROUGH EARLY SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE
SATURDAY NIGHT... MAINLY ALONG AND EAST OF INTERSTATE 95.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

In the hours before

Special weather statement, Sep 25, 2:45 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI SEP 25 2009

NCZ075-077-086-088-089-251945-
CUMBERLAND-HARNETT-HOKE-MOORE-SAMPSON-
245 PM EDT FRI SEP 25 2009

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...
SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 345 PM EDT...

AT 244 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER VASS...OR ABOUT 11 MILES EAST OF SOUTHERN
PINES...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE... SOUTHERN
PINES...WHISPERING PINES...ABERDEEN...AND SPRING LAKE.

DANGEROUS LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS
EXCEEDING A HALF OF AN INCH TO ONE INCH DURING THE NEXT HOUR CAN BE
EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING.

ELLIS
Special weather statement, Sep 25, 2:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT FRI SEP 25 2009

NCZ083>085-252000-
ANSON-RICHMOND-SCOTLAND-
258 PM EDT FRI SEP 25 2009

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...ANSON AND
SCOTLAND COUNTIES THROUGH 400 PM EDT...

AT 256 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM DOBBINS HEIGHTS TO 7
MILES SOUTH OF WHITE STORE...OR ALONG A LINE EXTENDING FROM
ROCKINGHAM TO 15 MILES SOUTHWEST OF WADESBORO...MOVING SOUTHEAST AT 5
MPH.

SOME AREAS EFFECTED BY THE STORMS INCLUDE MORVEN...ROCKINGHAM...AND
HAMLET.

DANGEROUS LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS
EXCEEDING A HALF OF AN INCH TO ONE INCH DURING THE NEXT HOUR CAN BE
EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING.

ELLIS
Special weather statement, Sep 25, 3:10 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT FRI SEP 25 2009

NCZ088-252000-
CUMBERLAND-
310 PM EDT FRI SEP 25 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
400 PM EDT...

AT 308 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POPE AFB...OR ABOUT OVER FORT BRAGG...MOVING SOUTHEAST AT 15 MPH.
THE WEATHER OBSERVER AT POPE ARMY AIR FORCE BASE REPORTED A WIND
GUST OF 30 MPH AT 3 PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB...AND...
SPRING LAKE...FORT BRAGG...BONNIE DOONE...FAYETTEVILLE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS
Special weather statement, Sep 25, 4:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT FRI SEP 25 2009

NCZ089-252100-
SAMPSON-
408 PM EDT FRI SEP 25 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 500
PM EDT...

AT 407 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF GARLAND...OR ABOUT 12 MILES SOUTHWEST OF CLINTON...
MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARLAND AND ROSEBORO.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN WESTERN AND SOUTHERN SAMPSON COUNTY.
MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:56 PM EDTFlash Flood WarningRAHRichmond2 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.